Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 19, 2010, 4:19 AM MDT. It took effect at May 19, 2010, 10:00 AM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2010, 4:19 AM MDT (10:19 UTC)
- In effect from
- May 19, 2010, 10:00 AM MDT
- Expired
- May 19, 2010, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
271 WWUS75 KABQ 191019 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 419 AM MDT WED MAY 19 2010 ...GUSTY WESTERLY WINDS TODAY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL NEW MEXICO... .BRISK WINDS ALOFT WILL QUICKLY MIX TO THE SURFACE LATER THIS MORNING INTO THIS AFTERNOON JUST BEHIND THE PASSAGE OF A MID AND UPPER LEVEL LOW PRESSURE TROUGH ACROSS THE STATE. AREAS MOST IMPACTED WILL GENERALLY BE FROM THE SANDIA MOUNTAINS EAST INTO WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL MOUNTAINS AND AREAS IMMEDIATELY ADJACENT. WITH THE STRONGER WINDS PRESSING FARTHER SOUTH LATE THIS AFTENOON AND EVENING AND WITH THE LOSS OF DAYTIME HEATING WINDS WILL DROP BELOW ADVISORY CRITERIA EARLY THIS EVENING. NMZ521>526-533-539-540-191800- /O.NEW.KABQ.WI.Y.0028.100519T1600Z-100520T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 419 AM MDT WED MAY 19 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. * LOCATION...SANDIA AND MANZANO MOUNTAINS EAST INTO WESTERN GUADALUPE COUNTY...SOUTH TO...AND IMMEDIATELY ADJACENT TO...THE SOUTH CENTRAL MOUNTAINS. * WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...WINDS REACHING ADVISORY SPEEDS BETWEEN 10 AM AND 6 PM. * VISIBILITY...MAY BE REDUCED AT TIMES BELOW 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST STRONGLY IMPACT NORTH TO SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 285...54...41 AND 337. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 25/43
3 follow-up statements
409 WWUS75 KABQ 191036 CCA NPWABQ URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 AM MDT WED MAY 19 2010 CORRECTED TYPO IN FIRST PARAGRAPH. ...GUSTY WESTERLY WINDS TODAY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL NEW MEXICO... .BRISK WINDS ALOFT WILL QUICKLY MIX TO THE SURFACE LATER THIS MORNING INTO THIS AFTERNOON JUST BEHIND THE PASSAGE OF A MID AND UPPER LEVEL LOW PRESSURE TROUGH ACROSS THE STATE. AREAS MOST IMPACTED WILL GENERALLY BE FROM THE SANDIA MOUNTAINS EAST INTO WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL MOUNTAINS AND AREAS IMMEDIATELY ADJACENT. WITH THE STRONGER WINDS PRESSING FARTHER SOUTH LATE THIS AFTERNOON AND EVENING AND WITH THE LOSS OF DAYTIME HEATING WINDS WILL DROP BELOW ADVISORY CRITERIA EARLY THIS EVENING. NMZ521>526-533-539-540-191830- /O.NEW.KABQ.WI.Y.0028.100519T1600Z-100520T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 435 AM MDT WED MAY 19 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. * LOCATION...SANDIA AND MANZANO MOUNTAINS EAST INTO WESTERN GUADALUPE COUNTY...SOUTH TO...AND IMMEDIATELY ADJACENT TO...THE SOUTH CENTRAL MOUNTAINS. * WINDS...WEST AND NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...WINDS REACHING ADVISORY SPEEDS BETWEEN 10 AM AND 6 PM. * VISIBILITY...MAY BE REDUCED AT TIMES BELOW 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST STRONGLY IMPACT NORTH TO SOUTH ORIENTED ROADS SUCH AS HIGHWAYS 285...54...41 AND 337. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 25/43
029 WWUS75 KABQ 191746 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1146 AM MDT WED MAY 19 2010 ...GUSTY NORTHWEST WINDS TO CONTINUE ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL NEW MEXICO THIS AFTERNOON... .STRONG WINDS ALOFT WILL CONTINUE TO MIX DOWN TO THE SURFACE TODAY BEHIND THE PASSAGE OF AN UPPER LEVEL DISTURBANCE. AREAS THAT WILL BE IMPACTED WILL GENERALLY BE FROM THE SANDIA MOUNTAINS EAST INTO WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL MOUNTAINS AND IMMEDIATELY ADJACENT AREAS. LOCALIZED AREAS OF BLOWING DUST WILL BE POSSIBLE. NMZ521>526-533-539-540-200000- /O.CON.KABQ.WI.Y.0028.000000T0000Z-100520T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 1146 AM MDT WED MAY 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * LOCATION...THIS INCLUDES THE SANDIA AND MANZANO MOUNTAINS EASTWARD INTO WESTERN GUADALUPE COUNTY...SOUTH TO THE SOUTH CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH. * TIMING...STRONG AND GUSTY WINDS WILL CONTINUE THROUGH 6 PM. * VISIBILITY...MAY BE REDUCED AT TIMES BELOW 3 MILES IN BLOWING DUST. * LOCAL IMPACTS...GUSTY CROSS WINDS WILL MOST STRONGLY IMPACT SOUTHWEST TO NORTHEAST ORIENTED ROADWAYS...THOUGH HIGH PROFILE VEHICLES ALONG INTERSTATE 40 NEAR CLINES CORNERS MAY ALSO BE ADVERSELY IMPACTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
992 WWUS75 KABQ 192354 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 PM MDT WED MAY 19 2010 NMZ521>526-533-539-540-200100- /O.EXP.KABQ.WI.Y.0028.000000T0000Z-100520T0000Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 554 PM MDT WED MAY 19 2010 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING. WINDS HAVE BEGUN TO DECREASE IN SPEED ACROSS CENTRAL AND SOUTH CENTRAL NEW MEXICO...AND THIS TREND WILL CONTINUE INTO THE EARLY EVENING. A FEW GUSTS TO 35 MPH MAY BE POSSIBLE OVER HIGHER RIDGES AND SUMMITS BEFORE 7 PM...BUT OTHERWISE EXPECT LIGHTER BREEZES THROUGH THE REMAINDER OF THE EVENING. $$ 52
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 19, 3:20 AM MDT, 59 minutes earlier.
Area forecast discussion, May 19, 3:20 AM MDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 AM MDT WED MAY 19 2010 .DISCUSSION... CURRENTLY...CLOSED LOW ALOFT SLIDING EASTWARD ACROSS NORTHERN NEW MEXICO...AND QUICK COMBO OF FAVORABLE DYNAMICS ALOFT WITH DRYLINE AT SURFACE TOUCHED OFF RAPIDLY INTENSIFYING CONVECTION OVER EASTERN UNION COUNTY IN NORTHEAST NM INTO THE EARLY MORNING. SURFACE CHARTS STILL SHOWING SURFACE TROUGH ACROSS EASTERN COLORADO SOUTHWARD ACROSS TEXAS PANHANDLE AS WEAK COLD FRONT SEEPING WESTWARD ACROSS NEW MEXICO. DEWPOINTS DROPPING OFF STEADILY RIGHT NOW AS DRY LINE IS SHOVED EASTWARD INTO TEXAS. MODELS...AGREEING WELL THROUGH THE WEEKEND...SOME TIMING DIFFERENCES BUT AGREEING ON BASIC STORY INTO NEXT WORK WEEK. CONSENSUS SOLUTION MOVES CLOSED LOW FORM NORTHERN NEW MEXICO TO NEBRASKA TODAY...WITH NORTHWEST FLOW ALOFT FILTERING INTO THE STATE PUSHING REINFORCING COOL SHOT ACROSS THE STATE. TRAILING WEAK RIDGE BUILDING OVER THE STATE ON THURSDAY AND MOVING EASTWARD ON FRIDAY AS NEXT STORM SYSTEM GATHERS STRENGTH OVER THE PACIFIC NORTHWEST. STRENGTHENING SOUTHWEST FLOW ACROSS THE STATE AS CLOSED LOW DRIFTS SOUTHWARD TO NORTHERN NEVADA ON SATURDAY...AND DIGS TO NORTHERN ARIZONA ON SUNDAY. STRONG SOUTHWEST WINDS ALOFT AHEAD OF THE SYSTEM WILL CONTINUE INTO MONDAY. SOME TIMING DIFFERENCES EMERGING AS WORK WEEK GETS STARTED...ECMWF LIFTING SYSTEM OUT SMARTLY TO THE NORTHERN PLAINS WHILE GFS KEEPS SYSTEM BACK OVER THE WESTERN THIRD OF THE NATION IN MORE BALANCED FLOW. STORY KEEPS BASIC SOUTHWEST FLOW ACROSS NEW MEXICO...WITH CHIEF MODEL DIFFERENCE IN STRENGTH OF WINDS ALOFT...AS PLACEMENT OF WEST COAST CLOSED LOW VARIES FROM NORTHERN CALIFORNIA FOR ECMWF...OR COLUMBIA RIVER ESTUARY FOR GFS. WILL SPLIT THE SPEED DIFFERENCES FOR NOW AND WATCH FUTURE RUNS WITH INTEREST. SHORT TERM...TODAY THROUGH SATURDAY...SURFACE LOW REMAINING DEEP OVER THE TEXAS PANHANDLE TODAY WITH SURFACE NORTHWEST FLOW INTENSIFYING AS MOMENTUM ALOFT MIXES DOWNWARD DURING THE AFTERNOON. WINDS OVER SUMMITS...LEE SLOPES...AND ADJACENT PLAINS WILL PUSH AGAINST ADVISORY THRESHOLDS...AND WILL HOIST ADVISORY FOR SANDIA SUMMITS SOUTH TO THE SACRAMENTOS AND GUADALUPES AND ADJACENT PLAINS FOR THIS AFTERNOON...WITH WINDS TAPERING OFF BY EVENING. COOLER AND DRYER AIR MOVING IN TODAY WILL PUSH MAXIMUM TEMPERATURES BACK DOWN BELOW NORMAL BY 3 TO 7 DEGREES...WITH SOME ISOLATED SHOWERS AND THUNDERSTORMS MAINLY NEAR THE COLORADO BORDER AND NORTHEAST PLAINS NEAR THE TEXAS AND OKLAHOMA LINES POSSIBLE THIS AFTERNOON AS SYSTEM ALOFT SWINGS THROUGH. LOW HUMIDITIES AND FOR THURSDAY...RIDGE BUILDING NORTHWARD OVER THE STATE WITH RAPID FLATTENING OF SURFACE PRESSURE GRADIENT DROPPING WIND SPEEDS SMARTLY FOR THE DAY. WARMING TREND WILL PUSH TEMPERATURES BACK ABOVE NORMAL WITH SOME LINGERING CLOUDS AND VERY SPOTTY CONVECTION POSSIBLE OVER EXTREME NORTHEAST CORNER OF THE STATE. FOR FRIDAY...RIDGE MOVING OFF EAST OF NEW MEXICO DURING THE DAY...WITH WINDS ALOFT BACKING TO SOUTHWEST IN ADVANCE OF APPROACHING NORTH PACIFIC STORM SYSTEM. SURFACE LOW DEEPENING OVER SOUTHERN UTAH WILL TIGHTEN SURFACE PRESSURE GRADUALLY...AND SWING LOW LEVEL FLOW AROUND TO THE SOUTH STATEWIDE. SOME BREEZY CONDITIONS DEVELOPING OVER WESTERN AND CENTRAL MOUNTAIN SUMMITS DURING FRIDAY AFTERNOON. SOME DRYLINE CONVECTION MAY TAG SOUTHWEST PLAINS ON FRIDAY AFTERNOON. SOUTHERLY FLOW WILL PUSH FRIDAY TEMPERATURES 5 TO 10 DEGREES ABOVE NORMAL FOR THE DAY. FOR SATURDAY...NORTH PACIFIC STORM SYSTEM ACCELERATING DIG TO NORTHERN NEVADA WITH STRENGTHENING SOUTHWEST FLOW LOFT. SURFACE LOW DEEPENING OVER CENTRAL COLORADO WILL TIGHTEN PRESSURE GRADIENT OVER NEW MEXICO...WITH INCREASING SOUTHWEST FLOW PUSHING WIND SPEEDS SMARTLY ABOVE ADVISORY THRESHOLDS AND TOWARD POSSIBLE WARNING CRITERIA. STRONGEST WINDS OVER CENTRAL AND NORTHEAST MOUNTAIN SUMMITS AND ADJACENT SLOPES...AND OVER THE CENTRAL CONTINENTAL DIVIDE. VERY LOW HUMIDITIES AND GUSTY WINDS SETS STAGE FOR FIRE CONCERNS IN ADDITION TO WINDS. OUTLOOK...SUNDAY THROUGH TUESDAY...CLOSED LOW DIGGING TO SOUTHERN NEVADA ON SUNDAY MAINTAINING SPEEDY SOUTHWEST FLOW ACROSS NEW MEXICO TO WRAP UP THE WEEKEND...WITH ANOTHER DAY OF ADVISORY OR STRONGER WIND SPEEDS OVER THE WESTERN AND CENTRAL SUMMITS AND ADJACENT PLAINS. FIRE CONCERNS WILL CONTINUE ON SUNDAY. ON MONDAY...CLOSED LOW OPENING TO WAVE OR LIFTING TO THE PLAINS DEPENDING ON MODEL CHOICE...BUT UPSHOT DECREASES WIND SPEEDS OVER NEW MEXICO AND SLACKENS SURFACE PRESSURE GRADIENT FOR ALL BUT THE EASTERN PLAINS. WITH DRY LINE REMAINING TO THE EAST OVER TEXAS...EXPECTING A DRY START STATEWIDE TO THE WORK WEEK. ON TUESDAY...REINFORCING ENERGY DEEPENING WEST COAST TROUGH WITH CLOSED LOW PARKED OVER NORTHWEST COAST. WINDS ALOFT REMAIN BREEZY SOUTHWEST...WITH SOME WESTWARD DRY LINE SHIFT INTO NEW MEXICO AS WESTERLY COMPONENT OF WINDS ALOFT DECREASES. UPTICK IN SHOWERS AND THUNDERSTORMS INITIATING ON CENTRAL AND NORTHEAST MOUNTAINS AND EXPANDING ACROSS THE ADJACENT PLAINS AS TUESDAY WEARS ON. SHY && .AVIATION... WESTERLY WIND FLOW THROUGH A FAIRLY DEEP LAYER BEGINNING TO SCOUR OUT REMAINING MOISTURE IN THE EAST PLAINS AS OF THIS WRITING AND NOT EXPECTED TO SIGNIFICANTLY COME BACK LATE WEDNESDAY NIGHT FOR MOST AREAS...THUS VFR CONDITIONS EXPECTED THROUGH NEXT 24 HOURS. SOME LOW LEVEL MOISTURE MAY MOVE BACK INTO THE FAR NE AND E CENTRAL NM BORDER COUNTIES TOWARD DAWN THU...BUT WIDESPREAD IFR CIGS NOT CURRENTLY EXPECTED THOUGH SITUATION WILL BE MONITORED. NO STRONG TSRA ACTIVITY EXPECTED IN N AND CENTRAL NM NEXT 24 HOURS. AREA OF SUSTAINED WINDS AT SPEEDS OF 20 TO ABOUT 32 KTS...GUSTS TO 35 OR 40 KTS...ACROSS AREAS NEAR AND S OF A LINE FROM ROUGHLY SANTA ROSA TO THE SANDIA MTS AND SOUTHWARD. MORE LOCALIZED OCCURRENCES OF SAME W THROUGH SOCORRO AND CATRON COUNTY AND ADJACENT AREAS. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 43 && .FIRE WEATHER... MODERATELY STRONG WEST TO NORTHWEST MID LEVEL FLOW OVER NEW MEXICO TODAY...A GOOD PORTION OF WHICH WILL MIX TO THE SURFACE LATE MORNING AND AFTN. ON TUE EXPECTED RED FLAG CONDITIONS WERE MARGINAL ENOUGH THAT WITH CLOUD COVER AND FUELS GREEN UP A RED FLAG WARNING WAS NOT WARRANTED. TODAY IN A GOOD PORTION OF FIRE WX ZONES 107 AND 108...WINDS ARE EXPECTED TO BE STRONGER THAN ON TUE AND THERE WILL BE MUCH MORE SUN TODAY AS WELL. STRONG DRYING OF FINE FUELS SHOULD OCCUR AS RH DROPS TO BETWEEN 8 AND 14 PERCENT MUCH OF THIS AREA. THUS WITH WINDS AND RH DIGGING FURTHER INTO RED FLAG CRITERIA WILL HOIST RED FLAG WARNING FOR 107 AND 108. HUMIDITY VALUES WILL BE HIGHEST ALONG THE COLORADO BORDER THANKS TO A LITTLE MORE CLOUD COVER AND LEFTOVER LOW LEVEL MOISTURE UP THAT WAY. A SHORT WAVE RIDGE WILL DEVELOP OVER THE STATE ON THURSDAY. THIS WILL LOWER THE WINDS BUT WARMING TEMPERATURES SEVERAL DEGREES. MAX TEMPERATURES ON THURSDAY SHOULD RISE TO NEAR AND SLIGHTLY ABOVE NORMAL. HUMIDITY OVERALL WILL LOWER ACROSS THE AREA. HIGHEST HUMIDITY READINGS SHOULD BE ACROSS THE NORTHEAST PLAINS. FOR FRIDAY THROUGH TUESDAY PERIOD INCREASING SOUTHWESTERLY WINDS WILL BE FOUND ACROSS THE AREA ON FRIDAY WITH PERHAPS SOME MARGINAL RED FLAG CONDITIONS ACROSS PORTIONS OF NE NM. THE MAIN CRITICAL FIRE WEATHER GROWING DAYS WOULD BE SATURDAY AND SUNDAY AS A DEEP PACIFIC TROUGH BUILDS INTO THE NORTHERN ROCKIES AND GREAT BASIN. WINDS TO BE QUITE GUSTY OVER THE WEEKEND AND THIS WILL BE COUPLED WITH LOW HUMIDITY AND LIGHT SKY COVER. HAINES INDEX VALUES SHOULD ALSO RANGE BETWEEN 5 TO 6 INDICATING AN UNSTABLE AND DRY ATMOSPHERE. CONFIDENCE IS FAIRLY HIGH FOR A SIGNIFICANT RED FLAG EVENT FOR THE WEEKEND. ANOTHER ROUND OF STRONG WINDS AND MOST LIKELY LOWER HUMIDITY FOR PORTIONS OF EARLY NEXT WEEK MAINLY WEST TWO THIRDS. SOME MOISTURE COULD WORK UP FROM THE GULF OF MEXICO. THIS WOULD CREATE INITIAL LOW CLOUDS DURING THE MORNING ACROSS THE EASTERN PLAINS. PERHAPS EVEN SOME DRYLINE THUNDERSTORMS DURING THE AFTERNOONS...DEPENDING ON HOW THINGS EVOLVE. DUE TO THE VERY GREEN NATURE TO THE GRASS ACROSS THE EASTERN PLAINS...DONT BELIEVE WE WILL BE ISSUING WATCHES FOR THAT AREA ANYWAY BUT WILL LOOK TO ISSUE WATCHES FOR ZONES 103...107 AND POINTS TO THE WEST IN THE COMING DAYS. WILL INCLUDE A FUELS CAVEAT STATEMENT BASED ON LAND AGENCY FEEDBACK BECAUSE SOME AREAS HAVE BETTER POTENTIAL TO BURN ONCE IGNITION TAKES PLACE THAN OTHERS DUE TO EITHER SNOW PACK AND/OR EFFECTIVE GREEN UP. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 72 40 80 45 / 5 0 0 0 DULCE........................... 67 32 76 31 / 10 20 10 0 CUBA............................ 67 34 76 34 / 5 5 0 0 GALLUP.......................... 70 31 77 38 / 0 0 0 0 EL MORRO........................ 67 34 74 37 / 0 0 0 0 GRANTS.......................... 71 33 78 38 / 0 0 0 0 QUEMADO......................... 70 33 77 38 / 0 0 0 0 GLENWOOD........................ 81 49 85 53 / 0 0 0 0 CHAMA........................... 64 29 71 30 / 20 20 10 0 LOS ALAMOS...................... 68 39 76 36 / 5 5 0 0 PECOS........................... 70 39 77 37 / 5 5 0 0 CERRO/QUESTA.................... 64 32 72 35 / 20 20 10 0 RED RIVER....................... 57 31 64 38 / 30 20 10 0 ANGEL FIRE...................... 61 30 66 38 / 20 20 5 0 TAOS............................ 67 32 74 35 / 10 10 5 0 ESPANOLA........................ 76 41 82 45 / 0 5 0 0 SANTA FE........................ 70 39 77 40 / 5 5 0 0 SANTA FE AIRPORT................ 73 40 79 43 / 0 5 0 0 ALBUQUERQUE FOOTHILLS........... 74 47 82 51 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 76 50 82 55 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 77 50 84 53 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 76 49 84 55 / 0 0 0 0 LOS LUNAS....................... 80 50 86 53 / 0 0 0 0 RIO RANCHO...................... 77 49 84 54 / 0 0 0 0 SOCORRO......................... 81 52 87 56 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 71 43 76 46 / 0 0 0 0 MORIARTY/ESTANCIA............... 74 41 79 46 / 0 0 0 0 CLINES CORNERS.................. 70 41 75 44 / 0 0 0 0 GRAN QUIVIRA.................... 74 43 79 48 / 0 0 0 0 CARRIZOZO....................... 77 48 83 56 / 0 0 0 0 RUIDOSO......................... 70 48 75 51 / 0 0 0 0 CAPULIN......................... 67 40 71 45 / 20 30 5 5 RATON........................... 71 38 76 40 / 20 20 5 5 LAS VEGAS....................... 70 40 76 41 / 5 5 0 0 CLAYTON......................... 74 45 75 48 / 20 20 5 5 ROY............................. 72 46 76 52 / 5 10 0 5 CONCHAS......................... 80 49 85 53 / 0 10 0 0 SANTA ROSA...................... 80 48 85 51 / 0 5 0 0 TUCUMCARI....................... 82 47 83 53 / 5 10 0 5 CLOVIS.......................... 80 49 81 51 / 0 10 0 5 PORTALES........................ 82 49 83 53 / 0 5 0 5 FORT SUMNER..................... 82 49 86 53 / 0 0 0 0 ROSWELL......................... 88 53 90 56 / 0 0 0 0 PICACHO......................... 79 51 87 56 / 0 0 0 0 ELK............................. 76 48 83 51 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ107-108. WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ521>526-533-539-540. && SHY/43
Hazardous weather outlook, May 18, 7:30 AM MDT, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 AM MDT TUE MAY 18 2010 NMZ501>540-191130- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 516 AM MDT TUE MAY 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS NOW A MODERATE RISK OF SEVERE THUNDERSTORMS PRODUCING HAIL AND TORNADOES LATE THIS AFTERNOON AND EARLY EVENING FROM EXTREME NORTHEAST NEW MEXICO ALONG THE BORDER WITH COLORADO...OKLAHOMA AND THE TEXAS PANHANDLES TO EXTREME EAST CENTRAL NEW MEXICO ALONG THE TEXAS BORDER...AS THERMODYNAMIC CONDITIONS AND WIND PROFILES CONTINUE TO BE FAVORABLE FOR STRONG CONVECTION ACROSS THIS AREA. IN ADDITION THE POTENTIAL EXISTS FOR MARGINAL CRITICAL FIRE WEATHER CONDITIONS FROM THE SOUTHWEST MOUNTAINS EAST AND NORTHEASTWARD TO THE EAST CENTRAL PLAINS FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS RETURNS LATE FRIDAY THROUGH MONDAY AS SOUTHWEST WINDS INCREASE AND HUMIDITIES DECREASE ACROSS MUCH OF THE REGION. NO HAZARDOUS WEATHER IS EXPECTED FOR WEDNESDAY THROUGH MONDAY AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS AND BRIEF TORNADOES IN THE COUNTIES OF EASTERN NEW MEXICO ALONG THE TEXAS BORDER. 01
In the hours before
Local storm report, May 18, 11:46 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1146 PM MDT TUE MAY 18 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 8 ESE SOLANO 35.80N 103.94W
05/18/2010 E0.88 INCH HARDING NM TRAINED SPOTTER
0651 PM HAIL 1 N SEDAN 36.16N 103.13W
05/18/2010 E0.75 INCH UNION NM TRAINED SPOTTER
HAIL LASTED ABOUT 2 MINUTES
0654 PM HAIL SEDAN 36.15N 103.13W
05/18/2010 E0.75 INCH UNION NM TRAINED SPOTTER
HAILED FROM 0652 TO 0654PM. HAIL RANGED FROM PEA SIZED
TO PENNIES.
&&
EVENT NUMBER ABQ1001985 ABQ1001984 ABQ1001986
KRWThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:44 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 16 min |
| May 19, 12:46 AM MDT | Severe Thunderstorm Warning | ABQ | Union | 40 min |
| May 19, 6:39 AM MDT | Red Flag Warning | ABQ | 11 hr |
Nearby
Wind Advisories in New Mexico, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.